Illinois, 2025Tornadoes and Flood in Illinois, May 16, 2025
May 16, 2025 · NWS PAH · 24 events in 8 counties and zones
A 500mb shortwave trough moved across the Upper Midwest with height falls across the Quad State during the afternoon and evening of the 16th. The exit region of a strong (125kt) upper level jet was positioned across the area as well.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 7
- Property damage
- $25 million
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 500mb shortwave trough moved across the Upper Midwest with height falls across the Quad State during the afternoon and evening of the 16th. The exit region of a strong (125kt) upper level jet was positioned across the area as well. Low-level winds strengthened during the afternoon to 50kts at 850mb. Following the early AM convection, ample sunshine allowed for a very unstable airmass to develop with CAPE of 3000-4000J/kg with deep layer shear of 65-70kts. Late afternoon, STP peaked at 9 near the Wabash/Ohio River confluence with effective SRH of 300-400m2/s2. Mid-level lapse rates peaked at 8-8.5C/km for much of the Quad State with significant hail parameter of 3-5 mid-afternoon and DCAPE peaking at 1200-1500J/kg. Initial storm formation was discrete with very large hail and tornadoes, with storms becoming more linear later in the evening with the approach of a cold front.
Damage reports were widespread near and south of IL-13 in Southern Illinois. An especially powerful supercell produced a violent tornado south of Marion with peak winds estimated at 190mph, the strongest in the Quad State region since the December 10, 2021 Western Kentucky tornado. The worst of the damage was between Andrew Rd and Wards Mill Rd with the EF-4 damage point a home swept off its foundation on Kyler Ct. This supercell would continue on to produce two more tornadoes (in Southeastern Saline and Southern Gallatin Counties) before crossing into Northwestern Kentucky. Large hail was commonplace with the afternoon supercells, with the largest reports being multiple baseball size hail reports in Pulaski County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 16, 10:49 AM CST, 4 hours 39 minutes earlier. Its key messages:
- A significant dangerous severe weather outbreak is expected this afternoon into this evening. All severe hazards are in play...including strong/intense, and potentially long tracked tornadoes, widespread and potentially significant damaging wind, and large and damaging hail. The inherent risk of flooding from very heavy rain will be more localized.
- More stormy weather returns early next week with severe weather potential again Tuesday.
Area forecast discussion, May 16, 10:49 AM CST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1149 AM CDT Fri May 16 2025
.KEY MESSAGES...
- A significant dangerous severe weather outbreak is expected
this afternoon into this evening. All severe hazards are in
play...including strong/intense, and potentially long tracked
tornadoes, widespread and potentially significant damaging
wind, and large and damaging hail. The inherent risk of
flooding from very heavy rain will be more localized.
- More stormy weather returns early next week with severe
weather potential again Tuesday.
&&
.DISCUSSION...
Issued at 1148 AM CDT Fri May 16 2025
As the atmosphere recovers from early day thunderstorms, all
indications are that by mid afternoon, we will again be primed
and ready for severe storms to develop. Our thermodynamics
remain charged, with 3500-4500 J/KG2 expected ahead of the
approaching system. It brings with it the right entrance region
of an upper level jet, while the low levels start cranking
too...deep layer shear remains largely 50-60 KTS thru the
event. The incoming CAM models all paint some discrete
development as early as 19 or 20Z, with more elements becoming
linear with time thereafter. There is some play between about
half of the modeling suggesting an area of low pressure
developing with a warm and cold sector on the mesoscale or
smaller, while the other half are more discrete with perhaps two
line segments moving across the area. STP still goes up to
about 7 and with such high CAPE and SRH that is 250-350 m2/s2 on
average, we're concerned at the high end potential for
significant tornaodes/damaging wind, not to mention the large
hail threat. Residual boundaries laid out already or in the pm
convective atmosphere may further complicate these layouts, but
it appears that regardless of that, or it even muting that
somewhat, we'll have an active and very dangerous afternoon-
evening to come. Ultimately we may see the convection line out
with intense wind gusts in excess of 70 mph as it sweeps across
the area by late evening. In addition to the aforementioned
hazards, we'll also see an inherent risk of flooding from very
heavy rain, but it should be more localized.
We get a short-lived pause thereafter, CWA-glancing activity
not withstanding, that carries us thru the first half of the
weekend, before the pattern turns more active the back half of
the weekend and leading into next week. That's when our next
best chance of strong storms comes in by/for Day5 (Tuesday), but
many elements will have to come together between now and then
for us to have higher confidence precision in the 15% blanket
SPC has overtop most of the PAH FA for now.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1148 AM CDT Fri May 16 2025
Developing/active convection will offer a potpourri of
restrictions to flight terminal forecasts this package,
particularly thru 06Z. Strong to potentially severe storms are
anticipated at all terminals during the afternoon and into the
evening hours, when most restrictions to CIGS/VSBYS will exist,
and hail and strong/storm gusty winds are included in the
forecast. After 06z, cold fropa should scour clouds out with a
look to returning Visual Flight Rules without exemptions
by/before Saturday.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, May 16, 10:17 AM CST, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1117 AM CDT Fri May 16 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1117 AM CDT Fri May 16 2025 /1217 PM EDT Fri May 16 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A significant and dangerous severe weather outbreak is still
anticipated this afternoon and evening. Supercells are expected
to form into an intense line of storms late in the afternoon and
early this evening. Strong tornadoes, widespread and locally
intense damaging winds, and very large hail, will be possible.
Very heavy rain may cause localized flooding. Frequent deadly
lightning will accompany strong storms as well.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorms return to the forecast early next week, with Tuesday
offering the next best chance for strong to potentially severe
storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is anticipated later today into tonight.
In the hours before
Local storm report, May 16, 2:56 PM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
356 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Tornado 4 SE Bell City 36.96N 89.84W
05/16/2025 Stoddard MO Trained Spotter
Corrects previous tornado report from 4 SSW
Bell City.
&&
bmLocal storm report, May 16, 2:57 PM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
357 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Hail 3 S Zalma 37.09N 90.08W
05/16/2025 E2.75 Inch Bollinger MO Public
&&Local storm report, May 16, 3:10 PM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
410 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Tornado 2 E Hay-Wood City 37.01N 89.56W
05/16/2025 Scott MO Trained Spotter
&&
bmSpecial weather statement, May 16, 3:13 PM CST, 15 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
413 PM CDT Fri May 16 2025
ILZ090-092>094-KYZ004-005-007-MOZ112-162315-
Pope-Alexander-Pulaski-Massac-Ballard-McCracken-Livingston-
Mississippi-
Including the cities of Golconda, Cairo, Mound City, Metropolis,
Wickliffe, Paducah, Smithland, and Charleston
413 PM CDT Fri May 16 2025
...Dangerous Storm with Strong Tornadoes Possible into this
Evening...
A very dangerous tornado producing storm is moving across Scott
County Missouri into west Kentucky. Tornado warnings are in
effect and the storm has had a history of producing tornadoes and
damage in Missouri. Conditions are expected to remain highly
favorable for severe weather and tornadoes, potentially strong
tornadoes through this evening.
The current tracks of these dangerous storms would bring them
within the vicinity of the following communities:
Cairo around 4:33 pm
Wickliffe around 4:45 pm
West Paducah around 5 pm
Downtown Paducah around 5:10 pm
These storms are fast moving at 60 mph. If you receive a Tornado
Warning for your area act quickly!
Local storm report, May 16, 3:15 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
415 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Tornado 3 W Jackson 37.38N 89.70W
05/16/2025 Cape Girardeau MO Law Enforcement
debris spotted.
&&
bmLocal storm report, May 16, 3:25 PM CST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
425 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM Tornado 3 SE Blodgett 36.97N 89.49W
05/16/2025 Scott MO Law Enforcement
Structural damage to a home.
&&Event by event
14 hail, 4 tornado, 3 thunderstorm wind, 2 strong wind, 1 flood. Local standard time, as filed.
Strong Wind, Williamson
- When
- May 16, 3:28 PM CST
- Where
- Williamson forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.730, -88.930 (the zone’s center; the record gives no point)
Measured wind gust at KMWA in Marion.
Hail, Pulaski
- When
- May 16, 3:30 PM CST to 3:33 PM CST
- Where
- Pulaski County, 0.3 mi NNE of Mound City to 0.63 mi ENE of Mound City
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.084, -89.168
Spotter reports of half-dollar to golf ball size hail were measured in Mound City as a supercell storm progressed eastward through southern Pulaski County.
Thunderstorm Wind, Pulaski
- When
- May 16, 3:30 PM CST
- Where
- Pulaski County, 0.38 mi NE of Mound City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.084, -89.165
Moderate tree limb damage occurred at Mound City as a supercell thunderstorm moved eastward through southern Pulaski County.
Strong Wind, Williamson
- When
- May 16, 3:31 PM CST
- Where
- Williamson forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.730, -88.930 (the zone’s center; the record gives no point)
Scattered wires were downed in the Herrin area from winds well outside of any thunderstorms.
Hail, Alexander
- When
- May 16, 3:34 PM CST
- Where
- Alexander County, 1.3 mi WSW of Urbandale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.040, -89.200
Hail measured to quarter size was reported via mPING. The time was adjusted based on radar imagery.
Hail, Massac
- When
- May 16, 3:59 PM CST
- Where
- Massac County, Metropolis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.150, -88.730
Hail estimated to one inch diameter fell in Metropolis on the north side of a supercell storm.
Hail, Jackson
- When
- May 16, 4:55 PM CST
- Where
- Jackson County, 3.26 mi WNW of Harrison
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.804, -89.381
Golf ball size hail was estimated northwest of Murphysboro on Cedar Rd.
Hail, Williamson
- When
- May 16, 4:59 PM CST to 5:12 PM CST
- Where
- Williamson County, Cambria
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.780, -89.120
An extended period of hail occurred at Cambria with initial hailstones measured to one inch increasing in size to golf ball as the supercell storm continued eastward.
Hail, Jackson
- When
- May 16, 5:00 PM CST
- Where
- Jackson County, 0.43 mi NE of Mt Carbon
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.754, -89.324
Hail measured to golf ball size fell near Old Hwy 13 in Murphysboro.
Hail, Jackson
- When
- May 16, 5:00 PM CST
- Where
- Jackson County, 0.28 mi N of Murphysboro
- Measured
- 2 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.774, -89.329
Hail estimated up to two inch diameter fell on the north side of Murphysboro at Illinois Ave/6th St.
Hail, Jackson
- When
- May 16, 5:01 PM CST to 5:07 PM CST
- Where
- Jackson County, 0.69 mi S of Reeds
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.760, -89.170
Hail fell west of Cambria for several minutes, estimated to quarter size hail initially, increasing to one and a half inch hail. The reports were submitted at the same site via mPING.
Hail, Franklin
- When
- May 16, 5:12 PM CST
- Where
- Franklin County, 0.88 mi NE of Royalton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.880, -89.110
Estimated hail size, reported via mPING, from the north end of a supercell storm.
Hail, Williamson
- When
- May 16, 5:12 PM CST
- Where
- Williamson County, 0.98 mi ESE of Crainville
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.746, -89.053
Hail estimated at half dollar size fell at WSIL.
Tornado, Williamson
- When
- May 16, 5:15 PM CST to 5:32 PM CST
- Where
- Williamson County, 3.45 mi NW of Wolf Creek to 0.72 mi SSE of Saraville
- Rating
- EF4
- Path length
- 16.28 mi
- Path width
- 900 yd
- Injuries
- 7 direct, 0 indirect
- Property damage
- $25 million
- Reported by
- NWS Storm Survey
- Coordinates
- 37.655, -89.094
A violent EF-4 tornado with peak winds of 190 mph impacted southern Williamson County, IL, during the early evening hours of Friday, May 16, 2025. The tornado began near the intersection of Spillway Road and Grassy Road doing mainly tree damage. As it moved eastward, the tornado intensified as it approached I-57. The tornado strengthened to EF-3 levels, where it removed the roofs of several homes of the staff of the U.S. Penitentiary just south of the main prison complex. The tornado debarked, and reduced to stubs, numerous trees adjacent to I-57. Multiple videos of this tornado were taken around the time it crossed I-57. The tornado continued at EF-3 strength as it damaged homes along IL-37 and north of Hudgens Road. The tornado reached peak intensity after crossing Market Road and into a subdivision just east of Andrew Road and north of Quarter Horse Road. Four homes on Kyler Court and Leslie Court sustained EF-3 damage. In addition, a newer two-story home with standard construction was completely swept off its foundation at the end of Kyler Court, which supported a rating of EF-4 with peak winds of 190 mph. The wooded area just east of Kyler Court saw extreme stubbing and some debarking of trees. The tornado continued eastward, destroying or severely damaging several homes at EF-2 or EF-3 strength on Wards Mill Road. Additional homes were destroyed at EF-3 damage levels a couple miles to the east on Highway 166. After crossing Highway 166, the tornado turned to the east-southeast and began to weaken, eventually lifting near the intersection of Mauseyville Road and Tyler Bridge Road. There were no fatalities, but seven people sustained non-life-threatening injuries.
Thunderstorm Wind, Massac
- When
- May 16, 5:25 PM CST
- Where
- Massac County, Metropolis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 37.150, -88.730
Power flashes were observed in Metropolis.
Tornado, Saline
- When
- May 16, 5:48 PM CST to 5:54 PM CST
- Where
- Saline County, 1.52 mi NE of Mitchellsville to 1.69 mi NNW of Eagle
- Rating
- EF1
- Path length
- 6.75 mi
- Path width
- 75 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.667, -88.513
An EF-1 tornado damaged trees in a 6.78 mile long path across southeast Saline County, Illinois. No structural damage was reported. Estimated peak winds were 88 mph. This was the second tornado to form from the supercell that produced an EF-4 in Williamson County, IL.
Tornado, Saline
- When
- May 16, 5:56 PM CST to 5:57 PM CST
- Where
- Saline County, 0.57 mi S of Eagle to 0.64 mi SSE of Eagle
- Rating
- EF1
- Path length
- 0.33 mi
- Path width
- 50 yd
- Continued into
- Gallatin, Il (PAH)
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.642, -88.380
An EF-2 tornado (peak of EF-1 in Saline County) began in far southeast Saline County and then tracked eastward, quickly crossing into southern Gallatin County at Forest Road. Tree damage, including an uprooted tree, was observed in Saline County. Estimated peak winds with the Saline County portion of the tornado were 94mph. This was the third tornado to be produced by the supercell that had developed the Williamson County EF-4 tornado earlier in the evening.
Tornado, Gallatin
- When
- May 16, 5:57 PM CST to 6:05 PM CST
- Where
- Gallatin County, 3.11 mi SW of Kedron to 1.86 mi SE of Bowlesville
- Rating
- EF2
- Path length
- 9.6 mi
- Path width
- 250 yd
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.642, -88.374
An EF-2 tornado, with estimated peak winds of 115mph for the Gallatin County portion of the tornado and the tornado as a whole, began in far southeast Saline County and then crossed into southern Gallatin County along a 10 mile path. The most severe damage occurred near the start of the path along Gape Hollow Road, Forest Road, and Barrett Cemetery Roads, where several trees were snapped and wooden power poles were broken. The tornado then weakened to EF-0 intensity as it moved east across|IL-1 near the Gibsonia community. The tornado lifted shy of of the Ohio River at Jester Road. This was the third tornado to be produced by the supercell that had developed the Williamson County EF-4 tornado earlier in the evening.
Hail, Pulaski
- When
- May 16, 6:02 PM CST
- Where
- Pulaski County, 0.76 mi SSE of Villa Ridge
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 37.160, -89.195
Hail estimated to baseball size fell in Villa Ridge as a supercell storm moved eastward. No damages were noted in this report.
Hail, Pulaski
- When
- May 16, 6:02 PM CST
- Where
- Pulaski County, 1.2 mi E of Pulaski
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.220, -89.178
Hail estimated to half dollar size fell east of Pulaski on the north end of a supercell storm. The report was submitted via mPING.
Hail, Pulaski
- When
- May 16, 6:02 PM CST
- Where
- Pulaski County, 0.24 mi SSE of Mounds
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 37.117, -89.198
Hail measured to baseball size fell in Mounds with the passage of a supercell storm. No damages were noted with this report.
Hail, Williamson
- When
- May 16, 6:03 PM CST
- Where
- Williamson County, 0.69 mi S of Marion
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.720, -88.930
Hail measured to nickel size occurred on the south side of Marion as a supercell storm tracked eastward.
Thunderstorm Wind, Massac
- When
- May 16, 6:25 PM CST
- Where
- Massac County, 0.47 mi SSE of Choat
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.214, -88.798
A tree was blown down across the roadway at US-45/Crim Rd. Time estimated based on radar.
Flood, Massac
- When
- May 16, 6:45 PM CST to 7:30 PM CST
- Where
- Massac County, 0.95 mi N of Metropolis Muni Arpt to 1.06 mi NE of Metropolis Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.194, -88.750
Water covered the roadway on the 2700 block of North Avenue and 1000 block of Country Club Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, May 16 to 17, 202518 deaths · $421,000 · EF4 · 80 events
- Tornadoes and Hail in Missouri, May 16, 20255 deaths · 38 injured · $1.6 billion · EF2 · 96 events
- Tornadoes and Hail in Missouri, May 16, 20252 deaths · 10 injured · $16 million · EF3 · 24 events
- Tornadoes and Hail in Kentucky, May 16, 20254 injured · $21 million · EF3 · 62 events
- Tornadoes and Hail in Indiana, May 16, 20251 death · 3 injured · $2.5 million · EF2 · 36 events
- Hail and Damaging Winds in Virginia, May 16 to 17, 20252 deaths · $373,000 · 1.25 in hail · 21 events
- Tornadoes and Hail in Kentucky, May 16, 2025EF3 · 120 events
- Tornadoes and Hail in Maryland, May 16, 2025$2.1 million · EF1 · 65 events
- Tornado and Hail in Missouri, May 16, 2025$620,000 · EF1 · 36 events
- Hail and Damaging Winds in Texas, May 16 to 17, 2025$333,000 · 3.25 in hail · 56 events
- Tornadoes and Flood in Texas, May 16 to 18, 2025EF2 · 10 events
- Damaging Winds and Lightning Strike in Indiana, May 16, 2025$334,000 · 70 kt wind · 31 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274238, 1274190, 1274197, 1274237, 1274204, 1274225, 1274234, 1274242, 1274235, 1274277, 1274245, 1274236, 1274283, 1274298, 1274285, 1274304, 1274305, 1274306, 1274287, 1274288, 1274289, 1274286, 1274284, 1274290.